Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 233, NWS Dodge City, KS

August 5, 1995Gray County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 5, 1995, 9:48 PM CDT for Gray County, Kansas. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Aug 5, 1995, 9:48 PM CDT (02:48 UTC)
Expired
Aug 5, 1995, 10:30 PM CDT
In force
42 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Gray County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 060250 RRA
SVRDDC
KSC069-060330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT SAT AUG 5 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...SOUTHERN GRAY COUNTY
 
AT 950 PM CDT DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES
SOUTHWEST OF CIMARRON MOVING SOUTHEAST AT 15 MPH.
 
THE STORM WILL BE NEAR MONTEZUMA BY 1005 PM. STRONG WINDS AND HAIL
UP TO AN INCH IS POSSIBLE.
 
REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE
OR NO ADVANCE WARNING.
 
KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:25 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CDT SAT AUG 5 1995

ADAP FROM ERLY AFTN SHOWS LEE SIDE TROF OVER ERN CO CONNECTING UP WITH
SFC LOW WEST OF LBF.  AXIS OF BEST SFC PRES FALLS/THETA ADV HAS SHIFTED
INTO WRN KS WITH MOCON BULLSEYE ALONG THE KS/NEB BORDER NR LOW.
OF CONCERN FROM MRNG UA ANLYS WAS WRM H7 TMPS OVER SRN CO/NM.  THIS APPRS
TO BE CAPPING ACTIVITY SOMEWHAT IN ERN CO ATTM. GDA PROFLER SHOWS SOME
SLGT BACKING AHEAD OF VORT MAX BUT APPRS STGST PART OF VORT WILL BE MOVG
OVER NRN 1/2 OF KS.  WOULD LIKE TO RAISE POPS A BIT OVER NRN SCTNS OF CWA
WITH THIS IN MIND.  CURRENT FCST OF 30% REMAINDER OF THE AREA OK FOR NOW.
MODELS IN FRLY GOOD AGREEMENT THAT UPPER RIDGE WILL BUILD INTO CENT PLAINS
NEXT FEW DAYS.  XPCT TO SEE ANOTHR ROUND OF HOT TMPS WITH HIGH HEAT INDICES.
GNRLY WENT WITH MIX OF FWC/FAN TMPS.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:24 PM CDTSevere Thunderstorm WarningDDCTrego51 min
Aug 5, 7:29 PM CDTSevere Thunderstorm WarningDDCFinney61 min
Aug 5, 7:40 PM CDTSevere Thunderstorm WarningDDCKearny35 min
Aug 5, 8:15 PM CDTTornado WarningDDCFinney45 min
Aug 5, 9:00 PM CDTSevere Thunderstorm WarningDDCHaskell60 min
Aug 5, 9:21 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford54 min
Aug 5, 10:27 PM CDTSevere Thunderstorm WarningDDCEdwards48 min
Aug 5, 10:32 PM CDTSevere Thunderstorm WarningDDCFord43 min
Aug 5, 11:51 PM CDTSevere Thunderstorm WarningDDCClark39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.